MAUDE Adverse Event Report: BRASSELER USA; KM-97N 32.0 X 6.4 MM 0.79MM MAT THK / 1.07MM CUT THK

BRASSELER USA; KM-97N 32.0 X 6.4 MM 0.79MM MAT THK / 1.07MM CUT THK
Catalog Number 5003979M0
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported breakage during use and returned the used blade for evaluation.Visual observations of returned product shows a broken hub.Dimensional measurable attributes on the returned piece were in specification of the drawing.Review of receipt of materials were also to specification.A possible contributing factor but not verified may be the condition of the hand piece if worn from use and not properly maintained which may have an adverse effect on performance or cause problems during use.Product not being fully seated, or using excess lateral force will cause excess stress on the instrument leading to breakage.This is the only complaint for this item to date, however brasseler will monitors for trends.
 
Event or Problem Description
During open heart surgery, the surgeon opened the chest & noticed one of the side arms from the saw blade broke off.A chest x-ray was taken.The missing piece was not visualized on the x-ray.No follow-up treatment was needed.The patient is doing fine.

Common Device Name
KM-97N 32.0 X 6.4 MM 0.79MM MAT THK / 1.07MM CUT THK
Manufacturer (Section D)
BRASSELER USA
1 brasseler blvd
savannah GA 31419
Manufacturer Contact
rod rylands
1 brasseler blvd
savannah, GA 31419
4253087468
MDR Report Key13932906
Report Number2025102-2022-00005
Device Sequence Number20037188
Product Code GFA
UDI-Device Identifier00887919445500
UDI-Public(01)00887919445500(10)NV2P4
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5003979M0
Device Lot NumberNV2P4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2022
Initial Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite